| Model Number |
Z9002 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Date of event: unknown/not provided.Explanted; give date: the iol remains implanted.(b)(4).Device evaluation: the lens remains implanted; therefore, it was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional investigations for this order number have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that there is one patient with two pseudophakic eyes.The intraocular lenses (iol's) were implanted back in 2008.The patient was diagnosed with asteroid hyalosis and underwent a yag procedure.Now an observation has been made that there are deposits on both iol's (right and left eyes).Both iol¿s are still implanted.No additional information was provided to abbott medical optics.Note: 2 mdr's will be filed, one for each eye.This report captures the right eye.
Additional Manufacturer Narrative
Additional information: the doctor stated during a follow-up call that in his experience the deposits can develop on the intraocular lens (iol), whether or not the posterior capsule is intact.The deposits could not be removed by aiming a nd-yag laser on the deposits.The doctor has referred patients to a retinal specialist for consideration of vitrectomy to remove the asteroid hyalosis from the vitreous and clean the iol.All pertinent information available to abbott medical optics has been submitted.